Alert archive / Texas / Beach Hazards Statements in 2020
Beach Hazards Statement 10, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this beach hazards statement at Nov 17, 2020, 3:03 PM CST for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2020, 3:03 PM CST (21:03 UTC)
- Expired
- Nov 18, 2020, 6:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.1 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581 WHUS44 KHGX 172103 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 303 PM CST Tue Nov 17 2020 TXZ436>438-181400- /O.NEW.KHGX.BH.S.0010.201117T2103Z-201119T0000Z/ Matagorda Islands-Brazoria Islands- Galveston Island and Bolivar Peninsula- 303 PM CST Tue Nov 17 2020 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH WEDNESDAY AFTERNOON... * WHAT...Strong rip currents on Gulf facing beaches. * WHERE...Matagorda Islands, Brazoria Islands and Galveston Island and Bolivar Peninsula Counties. * WHEN...Through Wednesday afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
1 follow-up statement
629 WHUS44 KHGX 180911 CFWHGX Coastal Hazard Message National Weather Service Houston/Galveston TX 311 AM CST Wed Nov 18 2020 TXZ436>438-181715- /O.CON.KHGX.BH.S.0010.000000T0000Z-201119T0000Z/ Matagorda Islands-Brazoria Islands- Galveston Island and Bolivar Peninsula- 311 AM CST Wed Nov 18 2020 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS AFTERNOON... * WHAT...Strong rip currents on Gulf facing beaches. * WHERE...Matagorda Islands, Brazoria Islands and Galveston Island and Bolivar Peninsula Counties. * WHEN...Through Wednesday afternoon. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at Nov 17, 11:51 AM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Nov 17, 11:51 AM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1151 AM CST Tue Nov 17 2020
.SHORT TERM [Today Through Wednesday]...
Starting off this morning with cool clear skies and should by
afternoon be warming up into the upper 60s to mid 70s across the
region. Skies will remain clear and sunny.
45
&&
.AVIATION [18Z TAF Issuance]...
VFR. ENE-E winds will continue and should strengthen a little
Wednesday as winds in the lower levels increase so have added in
gusts near 15 knots after roughly 15z.
May have some smoke and haze issues this afternoon for GLS and LBX
this afternoon as smoke from fires in southeastern Chambers county
is carried west.
45
&&
.MARINE...
Stronger winds over the 20-60nm waters with slowly building seas
so have extended the SCEC into Wednesday morning for the 15-20
knot winds and seas of 4-6 feet.
45
&&
.PREV DISCUSSION /Issued 550 AM CST Tue Nov 17 2020/...
.LONG TERM [Thursday Night Through Tuesday]...
The southeasterly flow increases Thursday night through the
weekend with the surface high pressure centered over the
Mid-Atlantic. Moisture content may end up getting high enough to
help trigger some isolated showers over the Gulf water as early as
Friday night into Saturday morning. Meanwhile, an upper level
trough will be sliding into the West Coast from the Pacific
Thursday night into Friday. This disturbance will bring the first
shot at precipitation SE Texas will see in over a week when the
associated cold front approaches from the northwest late Sunday or
Monday. Other than that there will be some sort of front in the
Southern Plains in this time frame, there has not been great
consistency in the timing or strength of it between runs or
between models. So confidence remains on the lower side at this
point for this front. The 00z guidance has the front weakening and
stalling across SE Texas on Monday, then a secondary upper level
trough moves across the area bringing a reinforcing front to the
region by midweek. This scenario has happened with a few of the
fronts this season, so it is possible that this is what ends up
happening again.
Fowler
.MARINE...
Caution flags continue across the Gulf waters through noon today
as winds remain in the 15 to 20 knot range with wave heights 3 to
5 feet. High pressure to the north will continue to bring clear
skies and northeasterly to easterly flow through the rest of the
week. There will be a slight chance of showers beginning Saturday
night as southeasterly flow increases with the high pressure to
the north sliding a bit further east. The chance of precipitation
increases Sunday into the start of next week as a cold front
potentially approaches the area.
Fowler
.FIRE WEATHER...
High pressure continues to dominate the forecast through the rest
of the week bringing no chance of precipitation and slightly above
normal temperatures. RH values will drop into the low to mid 20s
today across most of the area with the driest conditions occuring
around the west of the Brazos River. Values rebound into the 70s
to 80s tonight, but dip back into the 20s north of Interstate 10
tomorrow. Northeasterly winds today will become easterly on
Wednesday, then southeasterly by Thursday. The next chance of
precipitation will not arrive until Sunday into Monday as a cold
front potentially approaches the area from the northwest.
Fowler
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 74 45 77 51 78 / 0 0 0 0 0
Houston (IAH) 74 50 75 54 77 / 0 0 0 0 0
Galveston (GLS) 71 65 73 66 76 / 0 0 0 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until noon CST today for the
following zones: Coastal waters from Freeport to Matagorda
Ship Channel TX out 20 NM...Coastal waters from High Island
to Freeport TX out 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION through Wednesday morning
for the following zones: Waters from Freeport to Matagorda
Ship Channel TX from 20 to 60 NM...Waters from High Island
to Freeport TX from 20 to 60 NM.
&&
SHORT TERM/AVIATION/MARINE...45Nearby
Beach Hazards Statements in Texas, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.